|AM CONFUSED AND HURTING
Apr 12, 2014
Hello there, i need your help. my boyfriend was tested positive in February after we had sex without a condom once i mediately started PEP and he started taking his ARVS (Septrine) i love him so much that i decided to be with him despite of the situation. we tried using a condom and he says he didn't feel anything he felt really really very bad as he said he would never have a normal life again and enjoy normal sex ever again . i felt terrible because he felt all alone he wanted to shoot himself dead. i told him together we can make it. since he felt that way we had sex without a condom so he couldn't feel bad again we had sex for about 2 days then i realised that what i did was not right so i started taking PEP once again which i have take for about 10 days now. i have talked to several counsellors and they are telling me i will catch the virus someday and the ARVS will not work because of the PEP am taking. i talked to them about TRUVADA and they told me that only medicine for HIV positive people does exist and there is nothing like medicine for negative people to stop them from getting infected. i am rally very worried and scared may be i have the virus already, am afraid i just feel like dying because i can't imagine my self without my boyfriend i have really grown small because of all the stress that i have. worst we haven't visited the counsellor together as my boyfriend is very busy works from monday to monday from 5am to 9 pm please adise me on what to do
| Response from Dr. Young
Hello and thanks for posting.
Sorry to hear that your healthcare providers haven't been informed or supportive.
First off, they're wrong about pre-exposure prophylaxis (PrEP). Truvada is FDA approved for prevention of HIV infection among at-risk individuals. The US CDC has a nice Fact Sheet on PrEP. From the sounds of it, you probably don't live in the US, so these practices may not have yet been implemented in your country. Also, PEP does not lead to drug resistance nor decrease the effectiveness of ARVs. I'd suggest sending to these yet-uninformed doctors.
I hope that helps. Please write back if you have any additional questions or concerns. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.